Worse Outcomes for Children With Delay in Epinephrine

This article originally appeared here.
Share this content:
Worse Outcomes for Children With Delay in Epinephrine
Worse Outcomes for Children With Delay in Epinephrine

WEDNESDAY, Aug. 26, 2015 (HealthDay News) -- Delay in epinephrine administration is associated with worse outcomes for children with in-hospital cardiac arrest with an initial nonshockable rhythm, according to a study published in the Aug. 25 issue of the Journal of the American Medical Association.

Lars W. Andersen, M.D., from the Beth Israel Deaconess Medical Center in Boston, and colleagues analyzed data from the Get With the Guidelines-Resuscitation registry for pediatric patients with an in-hospital cardiac arrest and an initial nonshockable rhythm who received one or more doses of epinephrine. The final cohort included 1,558 patients (median age, 9 months).

The researchers found that 31.3 percent of patients survived to hospital discharge. In multivariable analysis, longer time to epinephrine administration correlated with lower risk of survival to discharge; decreased risk of return of spontaneous circulation (ROSC); reduced survival at 24 hours; and reduced risk of survival with favorable neurologic outcome (multivariable-adjusted risk ratio per minute delay, 0.95, 0.97, 0.97, and 0.95, respectively). The risk of in-hospital survival to discharge was significantly lower for patients with time to epinephrine administration of more than five minutes versus five minutes or less (multivariable-adjusted risk ratio, 0.75).

"Among children with in-hospital cardiac arrest with an initial nonshockable rhythm who received epinephrine, delay in administration of epinephrine was associated with decreased chance of survival to hospital discharge, ROSC, 24-hour survival, and survival to hospital discharge with a favorable neurological outcome," the authors write.

Abstract
Full Text (subscription or payment may be required)
Editorial (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease

Trending Activities

All Professions



Sign up for myCME e-newsletters




More in Home

Rising Fatal Drug Overdoses Linked to Years of Life Lost

Rising Fatal Drug Overdoses Linked to Years of ...

Growth in fatal overdoses linked to increased mortality, years of life lost for non-Hispanic whites

Atherosclerotic CVD Mortality Higher in South Asians in the U.S.

Atherosclerotic CVD Mortality Higher in South Asians in ...

Most of the increased risk can be attributed to increased prevalence of known risk factors

Global Variation in Personal Health Care Access and Quality

Global Variation in Personal Health Care Access and ...

Highest performance in Iceland, lowest in Central African Republic, with variation in rate of progress